Florida, 2004

Lightning Strike in Florida, July 13, 2004

July 13, 2004 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 2:26 AM CST, 8 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 2:26 AM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT TUE JUL 13 2004

.SHORT TERM...AM LOOKING FOR BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS TODAY THAN YESTERDAY. A COUPLE OF THINGS GOING FOR US
TODAY...WEAK SURFACE AND 500 MILLIBAR TROUGHS EDGING SOUTH ACROSS
THE NORTHEAST COUNTIES AND A LIGHT NORTH TO NORTHWEST WIND TO KEEP
THE SEA BREEZE CONTAINED NEAR THE COAST...WILL HAVE THE HIGHER POPS
NEAR COAST AND OVER EASTERN ZONES TODAY WHERE PWS ARE AROUND 2
INCHES. BY WEDNESDAY IT LOOKS LIKE THE PERSISTENT NORTHWEST UPPER
FLOW FINALLY HAS AN EFFECT ON THE DEEP LAYER MOISTURE WITH FORECAST
PWS DOWN TO AROUND AN INCH AND A HALF...BOUNDARY LAYER REMAINS
MOIST WITH DEW POINTS MID TO UPPER 70S. HEAT INDICES AROUND 110
EXPECTED FOR WEDNESDAY...WILL BE PUSHING GUIDELINES FOR
ADVISORY...ESPECIALLY NEAR THE COAST WHERE LOWS MAY NOT DROP BELOW
80. THURSDAY POPS MAY NEED TO BE ADJUSTED WITH SURFACE FRONT
DROPPING SOUTH ACROSS ALABAMA...BUT WILL LET DAY SHIFT TACKLE THAT
ONE.

&&

.EXTENDED...LOT DEPENDS OF FRONT THAT IS SUPPOSED TO STOP AT THE
COAST FRIDAY. FRONT IN AREA SHOULD MEAN GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS NEAR AND SOUTH WITH LOWER OR NO POPS TO THE NORTH. ALL
HINGES ON STRENGTH OF FRONT AND DEPTH OF MOISTURE. NOT SURE HOW GOOD
MODELS ARE IN FORECASTING THESE THINGS...SINCE A FRONT IN JULY OVER
SOUTH ALABAMA IS ABOUT AS RARE AS SNOW IN JANUARY. ANYWAY NOT ANY
CHANGES TO EXTENDED JUST YET.

&&

.MARINE...A GENERAL WEST TO NORTHWEST WIND...WHEN ITS NOT LIGHT AND
VARIABLE. WINDS OVER THE WEEKEND WILL DEPEND ON FRONTAL POSITION.
SEAS TO REMAIN DOCILE...EXCEPT NEAR THE SCATTERED THUNDERSTORMS.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     93 76 96 77 / 60 40 30 20
PENSACOLA  93 76 95 79 / 60 40 30 20
DESTIN     92 79 93 81 / 60 40 30 20
EVERGREEN  94 74 96 75 / 60 30 20 20
WAYNESBORO 95 73 97 74 / 40 20 20 20
CAMDEN     95 74 97 74 / 40 20 20 20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 11
Hazardous weather outlook, Jul 13, 4:30 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUL 13 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED SOME STORMS COULD BECOME STRONG...PRODUCING
PERIODS OF HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY WILL DECREASE IN
COVERAGE AND INTENSITY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Okaloosa

When
July 13, 10:30 AM CST
Where
Okaloosa County, Ft Walton Beach
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

Lightning struck a home near Fort Walton Beach. A fire was started by the strike but was quickly extinguished.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414289.